I injected my Lantus this morning and it was really painful. When I pulled out the needle blood gushed out and I had to put pressure on it. I was worried that the Insulin would load quickly and I would be really low but instead I’ve been running high all day. I was 202 before dinner. Has this happened to anybody else?
Wonder if the Lantus flowed out with the blood.
I have heard some reports that Lantus, when injected into a vein will act as a rapid insulin. The explanation is that the acidic crystalline suspension which normally releases the insulin slowly is instantly disolved in the blood stream. Even though you bled, you may not have actually injected in a vein, rather nicked one on the way in.
Do you pull back on the plunger before you inject? If you are in the vessel, the blood will come back into the syringe. If it doesn’t, you’re okay, you just hit a vessel on the way in.
Do you split your dose? You can ride out until your next Lantus injection by bolusing for corrections until you get to your second Lantus shot. The blood flow may have carried out some of the Lantus.
I think you guys are correct. The Lantus must have washed out in the blood. My fasting BG was 159 this morning. After getting Lantus and Humalog on board this morning I’ve been running in the 90s all day. I use a pen so I don’t think I’m supposed to pul backl like you would a syringe.